Alert archive / New Jersey / Small Craft Advisories in 2009
Small Craft Advisory 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 12, 2009, 3:15 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2009, 3:15 AM EST (08:15 UTC)
- Expired
- Jan 12, 2009, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
060 WHUS71 KPHI 120815 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 AM EST MON JAN 12 2009 ANZ431-453>455-121400- /O.NEW.KPHI.SC.Y.0006.090112T0815Z-090112T1400Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 315 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. NORTH TO NORTHWEST WINDS ARE GUSTING TO AROUND 25 KNOTS ALONG THE LOWER DELAWARE BAY AND SOUTHERN COASTAL WATERS THIS MORNING. THESE WINDS ARE EXPECTED TO PERSIST OVER THE NEXT SEVERAL HOURS. AS HIGH PRESSURE BUILDS IN TO THE REGION, THE GRADIENT WILL RELAX AND WINDS SHOULD DISSIPATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
874 WHUS71 KPHI 121351 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 851 AM EST MON JAN 12 2009 ANZ431-453>455-121500- /O.EXP.KPHI.SC.Y.0006.000000T0000Z-090112T1400Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 851 AM EST MON JAN 12 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. NORTHWESTERLY WINDS WILL GUST TO ABOUT 20 KNOTS THROUGH AROUND MIDDAY, HOWEVER A DIMINISHING TREND IS GRADUALLY EXPECTED AS HIGH PRESSURE BUILDS IN. AS A RESULT, THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ GORSE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 8:20 PM EST, 6 hours 55 minutes earlier.
Area forecast discussion, Jan 11, 8:20 PM EST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 820 PM EST SUN JAN 11 2009 .SYNOPSIS... HIGH PRESSURE MOVES IN MONDAY, BEFORE LOW PRESSURE MOVES TO OUR NORTH TUESDAY, DRAGGING A COLD FRONT THROUGH THE AREA. HIGH PRESSURE WILL BRIEFLY BUILD IN EARLY WEDNESDAY, BEFORE A FAST MOVING CLIPPER SYSTEM AFFECTS THE AREA ON THURSDAY. ARCTIC HIGH PRESSURE THEN BUILDS IN FOR THE END OF THE WEEK INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE LOW PRESSURE SYSTEM THAT AFFECTED OUR AREA LAST NIGHT WILL CONTINUE TO MOVE INTO THE CANADIAN MARITIMES TONIGHT. BEHIND THIS SYSTEM, HIGH PRESSURE WILL BE BUILDING INTO THE REGION STARTING TONIGHT. THE WEATHER WILL REMAIN DRY TONIGHT, BUT WE WILL LIKELY HOLD ON TO THE CLOUDS AS A SHORT WAVE MOVES THROUGH. THERE WILL NOT BE ENOUGH MOISTURE AS THIS DISTURBANCE CROSSES, SO WE WILL NOT INCLUDE ANY PRECIPITATION. THE ONLY THING THAT MIGHT HAPPEN IS SOME LIGHT FLURRIES, BUT THE CHANCE IS SMALL ENOUGH NOT TO INCLUDE AT THIS TIME. ONLY CHANGE MADE WITH THIS UPDATE WAS TO LOWER MINIMUM TEMPERATURES OVER THE HIGHER TERRAIN AS THEY ARE OUTPACING THE CURRENT FORECAST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... HIGH PRESSURE WILL CONTROL THE WEATHER FOR MONDAY INTO THE EARLY PART OF MONDAY NIGHT. THIS WILL HELP KEEP THE WEATHER DRY WITH NO PRECIPITATION EXPECTED THROUGH MONDAY EVENING. WE INTRODUCE A SLIGHT CHANCE OF SHOWERS LATE MONDAY NIGHT AHEAD OF THE NEXT SYSTEM AS A WARM FRONT MAY CROSS THE AREA OVERNIGHT, LEADING TO SOME LIGHT WAA PRECIPITATION. THE PARENT LOW PRESSURE OF THE NEXT SYSTEM WILL MOVE THROUGH THE GREAT LAKES ON TUESDAY, BRINGING A COLD FRONT THROUGH OUR AREA. MEANWHILE, INDICATIONS ARE THAT A COASTAL LOW WILL BE DEVELOPING OFF THE SOUTHEAST COAST AT THE SAME TIME. THESE TWO LOW PRESSURE SYSTEMS ARE FORECAST TO MERGE, BUT NOT UNTIL AFTER THE COLD FRONT MOVES THROUGH OUR AREA. THIS WILL LIKELY LIMIT THE AMOUNT OF PRECIPITATION WE GET FOR OUR AREA, AND COULD HAVE AN IMPACT ON WHAT TYPE OF PRECIPITATION WE SEE. IF ENOUGH WARM AIR MOVES IN, SOME OF THE AREA MAY CHANGE OVER, OR MIX WITH RAIN. RIGHT NOW, IT DOES NOT LOOK LIKE A REAL STRONG SURGE OF WARM AIR ALOFT WILL OCCUR, WHICH WILL HELP MAKE THE PRECIP REMAIN ALL SNOW, OR CHANGE TO/MIX WITH RAIN WHERE THE SURFACE TEMPERATURES ARE WARM ENOUGH. AS THESE SYSTEMS MERGE TUESDAY NIGHT, THEY WILL QUICKLY MOVE INTO EASTERN CANADA. THEREFORE, PRECIP CHANCES WILL DIMINISH OVERNIGHT TUESDAY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRESSURE WILL BRIEFLY BUILD IN FOR WEDNESDAY, PROVIDING A SHORT PERIOD OF NO PRECIPITATION FOR THE CWA. THEN LATE WEDNESDAY INTO EARLY THURSDAY, A CLIPPER SYSTEM IS FORECAST TO CROSS OUR AREA. THE AIR WITH THIS SYSTEM IS VERY COLD AS IT WILL ORIGINATE FROM THE ALBERTA, CANADA REGION. THERE IS NOT A SIGNIFICANT AMOUNT OF MOISTURE WITH THIS SYSTEM, BUT THERE IS STILL ENOUGH FORECAST AT THIS TIME FOR US TO INCLUDE A CHANCE OF SNOW FOR THE ENTIRE AREA. JUST HOW MUCH MOISTURE ACCOMPANIES THIS SYSTEM WILL DETERMINE HOW MUCH SNOW WE GET. WE WILL GET A BETTER FEEL FOR AMOUNTS AS WE MOVE THROUGH THE WEEK AND GET CLOSER TO THE SYSTEM. AFTER THIS CLIPPER MOVES THROUGH, VERY COLD ARCTIC AIR, POSSIBLY THE COLDEST OF THE SEASON, WILL FILTER INTO OUR REGION FROM THE NORTHWEST FOR THE WEEKEND. WITH ANY WIND ACROSS THE AREA, WIND CHILL VALUES WILL BE QUITE LOW, SO THE TIME TO PREPARE FOR THIS BITTER COLD IS NOW. TEMPERATURES THROUGHOUT THE EXTENDED ARE EXPECTED TO BE SEVERAL DEGREES BELOW NORMAL, WITH FRIDAY AND SATURDAY BEING THE COLDEST, POSSIBLY BEING 10 TO 15 DEGREES BELOW NORMAL. IN THE FAR EXTENDED, THE ECMWF IS HINTING AT ANOTHER SYSTEM FOR SUNDAY. THIS ONE IS FORECAST TO ORIGINATE FROM THE MANITOBA, CANADA REGION, LEADING TO A MANITOBA MAULER. HOWEVER, THE GFS AT THE SAME SHOWS A 1040 HIGH IN THE SAME AREA. SO WE WILL SEE WHICH IS CORRECT AS TIME GOES ON. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. LATEST SATELLITE IMAGERY SHOWS SOME LOW CLOUDS LINGERING OVER THE REGION. MOST TAF SITES ARE HOVERING WITHIN A FEW HUNDRED FEET OF 3000 FT AND THERE WILL BE AREAS THAT ARE MVFR, SOME VFR AND SOME FLUCTUATION BETWEEN THE TWO. BY DAYBREAK OR SHORTLY THEREAFTER, CLOUDS SHOULD THIN OUT AND THEN VFR IS EXPECTED THROUGH THE ENTIRE TAF PERIOD. WINDS HAVE DIMINISHED AND SHUD REMAIN BLO 10 KT TONIGHT FROM THE NW, BEFORE INCREASING AGAIN TOMORROW AFTER DAYBREAK. THE WIND WILL BECOME LIGHT AND VARIABLE OR CALM MONDAY NIGHT, AS HIGH PRESSURE DOMINATES THE REGION. OUTLOOK... VFR CONDITIONS ARE EXPECTED THROUGH EARLY TUESDAY AS HIGH PRESSURE DOMINATES OUT WEATHER. A LOW PRESSURE SYSTEM APPROACHING FROM THE WEST TUESDAY MAY BRING THE CHANCE FOR LOWER CEILINGS AND VISIBILITIES TUESDAY AFTERNOON/EVENING. && .MARINE... SMALL CRAFT ADVISORIES HAVE BEEN DISCONTINUED. AROUND DAYBREAK MONDAY, WINDS MAY INCREASE ACROSS THE SOUTHERN WATERS AS A LOW PRESSURE SYSTEM TRACK WELL OFF THE COAST. IT DOESN'T LOOK LIKE SCA WINDS WILL DEVELOP WITH THIS FEATURE, BUT IT BEARS WATCHING. LOW PRESSURE WILL TRACK ACROSS THE GREAT LAKES TUE AND ANOTHER LOW WILL PASS TO THE EAST. ONCE THESE FEATURES PASS, GALES COULD DEVELOP IN A STRONG NW FLOW OVER THE WATERS TUE NIGHT AND LAST INTO WED. ALSO, IF THESE GALES DEVELOP, A CHANCE FOR BLOWOUT TIDES WILL EXIST. WE WILL FOLLOW THE POTENTIAL FOR THIS OVER THE NEXT COUPLE OF DAYS. && .CLIMATE... RECENT COLDEST WINTER WEATHER AROUND THE LOCAL PHILADELPHIA AREA. PHILADELPHIA INTERNATIONAL AIRPORT- LOWEST TEMPERATURE SO FAR THIS WINTER 15 DEGREES ON DECEMBER 22ND. LOWEST TEMPERATURE LAST WINTER WAS 11 DEGREES ON FEBRUARY 11TH. LAST SINGLE NUMBER LOW WAS 9 DEGREES ON JANUARY 29, 2005. THERE WAS A LOW OF 3 DEGREES ON JANUARY 24 2005. LAST BELOW ZERO LOW TEMPERATURE WAS 5 BELOW ON JANUARY 19, 1994. LEHIGH VALLEY INTERNATIONAL AIRPORT- LOWEST TEMPERATURE SO FAR THIS WINTER 9 DEGREES ON DECEMBER 22ND. LOWEST TEMPERATURE LAST WINTER WAS 8 DEGREES ON FEBRUARY 11TH. LAST BELOW ZERO LOW TEMPERATURE WAS 2 BELOW ON DECEMBER 14, 2005 ATLANTIC CITY INTERNATIONAL AIRPORT- LOWEST TEMPERATURE SO FAR THIS WINTER 14 DEGREES ON JAN 1ST AND 2ND. LOWEST TEMPERATURE LAST WINTER WAS 10 DEGREES ON JANUARY 3RD AND 4TH. LAST SINGLE NUMBER LOW WAS 4 DEGREES ON MARCH 8, 2007. LAST BELOW ZERO LOW TEMPERATURE WAS 3 BELOW ON FEBRUARY 6, 1996. THE LOW WAS 8 DEGREES BELOW ZERO ON FEBRUARY 5, 1996. NEW CASTLE COUNTY AIRPORT- LOWEST TEMPERATURE SO FAR THIS WINTER 14 DEGREES ON DECEMBER 23RD. LOWEST TEMPERATURE LAST WINTER WAS 12 DEGREES ON FEBRUARY 11TH. LAST SINGLE NUMBER LOW WAS 9 DEGREES ON FEBRUARY 6, 2007 THERE WAS A LOW OF 1 DEGREE ABOVE ZERO ON JANUARY 28, 2005. LAST BELOW ZERO LOW TEMPERATURE WAS 5 BELOW ON JANUARY 19, 1994. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...ROBERTSON/GIGI SHORT TERM...ROBERTSON LONG TERM...ROBERTSON AVIATION...O'HARA/NIERENBERG MARINE...O'HARA CLIMATE...GIGI
Hazardous weather outlook, Jan 11, 5:49 PM EST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 549 PM EST SUN JAN 11 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-122300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 549 PM EST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-122300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 549 PM EST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.